Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 10, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at Mar 19, 2016, 12:58 AM CDT for Kenedy County, Texas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 19, 2016, 12:58 AM CDT (05:58 UTC)
- Expired
- Mar 19, 2016, 1:33 AM CDT
- In force
- 35 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Kenedy County, TX
The radar
The Corpus Christi radar (KCRP), 99 km from the middle of the area, began a volume at 06:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 18, 11:11 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 6.0 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2025 J/kg
- Mixed-layer CIN
- -154 J/kg
- Mixed-layer LCL
- 739 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
782
WUUS54 KBRO 190558
SVRBRO
TXC261-190645-
/O.NEW.KBRO.SV.W.0010.160319T0558Z-160319T0645Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1258 AM CDT SAT MAR 19 2016
THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL KENEDY COUNTY IN DEEP SOUTH TEXAS...
* UNTIL 145 AM CDT
* AT 1258 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR KENEDY COUNTY WIND FARMS TO NEAR NORIAS...
MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT MINOR DAMAGE TO MOBILE HOMES...SOME ROOFS...SIDING
AND SOME FENCES. TREE LIMBS WILL BLOW DOWN AND SMALL
TREES WILL BE UPROOTED. DAMAGE TO POWER LINES AND SOME
POWER POLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
RUDOLPH...KENEDY COUNTY WIND FARMS...NORIAS AND ARMSTRONG RANCH
AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 2725 9743 2690 9746 2693 9746 2700 9756
2693 9755 2689 9746 2689 9747 2680 9751
2679 9751 2677 9749 2684 9746 2667 9745
2668 9780 2676 9796
TIME...MOT...LOC 0558Z 260DEG 31KT 2707 9746 2675 9780
HAIL...<.75IN
WIND...60MPH
$$
TORRES1 follow-up statement
441
WWUS54 KBRO 190633
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
133 AM CDT SAT MAR 19 2016
TXC261-190642-
/O.CAN.KBRO.SV.W.0010.000000T0000Z-160319T0645Z/
KENEDY TX-
133 AM CDT SAT MAR 19 2016
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL KENEDY COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT FOR
CENTRAL TEXAS.
LAT...LON 2725 9743 2690 9746 2693 9746 2700 9756
2693 9755 2689 9746 2689 9747 2680 9751
2679 9751 2677 9749 2684 9746 2667 9745
2668 9780 2676 9796
TIME...MOT...LOC 0632Z 260DEG 31KT 2712 9714 2680 9748
$$
TORRESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 18, 6:47 PM CDT, 6 hours 11 minutes earlier.
Area forecast discussion, Mar 18, 6:47 PM CDT, 6 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
647 PM CDT FRI MAR 18 2016
.DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.
&&
.AVIATION...VFR CONDS TO PREVAIL THROUGH 06Z. STILL EXPECT SCT TO
NMRS TSRA ASSOCIATED WITH A STRONG COLD FRONT TO SWEEP NORTHWEST
TO SOUTHEAST ACROSS THE FORECAST AREA OVERNIGHT. AM EXPECTING
GUSTY WINDS AND HAIL OF VARIOUS SMALLER-TYPE SIZES...ALONG WITH
HEAVY RAINFALL AT TIMES THROUGH DAWN. WILL SEE GUSTY NORTHEAST TO
EAST WINDS ALONG WITH LOW CIGS/LIGHT PRECIP THROUGH THE DAY ON
SATURDAY BEHIND THE FRONT.
&&
.PREV DISCUSSION... /ISSUED 332 PM CDT FRI MAR 18 2016/
SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
..POTENTIAL FOR SEVERE STORMS LATE TONIGHT FOLLOWED BY A BRIEF
RETURN TO MORE VALLEY WINTER-LIKE WEATHER FOR THE WEEKEND...
SHORT TERM /NOW THROUGH SATURDAY NIGHT/...FORECAST SITUATION
CONTINUES TO CLARIFY WHICH IS INCREASING CONFIDENCE ON POTENTIAL
OUTCOMES WITH BOTH A LEADING LINE/CLUSTER OF THUNDERSTORMS LATER
TONIGHT FOLLOWED BY WHAT WILL BE FOR SOME THE COLDEST MIDDAY
TEMPERATURES SINCE EARLY JANUARY ON SATURDAY.
FOR TONIGHT...BOTH THE NAM-12 AND GFS-20 ARE IN VERY GOOD AGREEMENT
ON THE TIMING AND DEVELOPMENT OF A CLUSTER/QLCS TYPE EVENT THAT
FORMS UP RAPIDLY SOMEWHERE OVER THE RIO GRANDE PLAINS OF
TEXAS/MEXICO TO THE SOUTH TEXAS BRUSH COUNTRY LATE THIS
EVENING...THEN SURGES EAST/SOUTHEAST THROUGH ALL OF THE FORECAST
AREA BEGINNING IN THE RANCHES BETWEEN 9 AND MIDNIGHT...REACHING THE
MID VALLEY TO THE WILLACY/KENEDY COAST BETWEEN MIDNIGHT AND 3
AM...AND OFF THE LOWER VALLEY COAST NO LATER THAN 5 AM.
ALL INDICATORS/PARAMETERS POINT TO LARGE HAIL AS THE PRIMARY
HAZARD...WITH WIND GUSTS TO 60 MPH (OR MORE) CLOSE BEHIND. THE MAIN
REASON TO PUT HAIL OVER WIND IS THE LOCATION OF THE HEART OF THE
CONVECTION *BEHIND* THE INITIAL WIND SHIFT TO THE
NORTH/NORTHEAST...WHICH COULD FAVOR AN ELEVATED MIXED LAYER EVENT
WHICH FAVORS HAIL AS WIND COULD BE CUT DOWN ON DESCENT INTO A
COOLING SURFACE LAYER. STILL...CAN'T UNDERESTIMATE MIX-DOWN SINCE
THE CHILLY MORE STABLE SURFACE AIR FOLLOWS...OR MAY ACTUALLY BE
BROUGHT DOWN...BUT THE CONVECTION ITSELF. THE CURRENT FORECAST
COVERS THIS FAIRLY WELL BUT WILL MANAGE TIMELINES A BIT TIGHTER...3
HOUR WINDOWS...TO COVER THE PRIMARY TIMES OF THE THREAT FROM NORTH
TO SOUTH.
WHETHER THE CONVECTION PULLS THE TRUE FRONT THROUGH FASTER WILL MAKE
A DIFFERENCE IN HOW THE DAY BEGINS SATURDAY...PARTICULARLY FOR THE
LOWER VALLEY. BOTH MODELS SAVE THE NON-DIURNAL PLUNGE FOR JUST
AFTER DAYBREAK...AND WILL PROBABLY RUN WITH A SIMILAR MODE. THAT
SAID...ONCE THE 'NORTHER CRANKS SUSTAINED WINDS AT 20 TO 25+ MPH AND
GUSTS UP TO 30 MPH...ESPECIALLY WITH THE SUBTLE WIND DIRECTION FROM
THE NORTH/NORTHWEST AS EARLY AS DAYBREAK BUT LIKELY BY 10 AM...THE
TEMPERATURES WILL FALL QUICKLY. PLAN TO UPDATE HOURLY FORECAST TO
COVER THE DIP INTO THE 50S FOR MOST AREAS...EXCEPT AROUND 60 IN THE
LOWER VALLEY...BY NOON AND HOLD THE SOMEWHAT CHILLY VALUES INTO THE
AFTERNOON EXCEPT RISE A TAD OUT WEST WHERE CEILINGS WILL LIFT AND
SOME UNSEEN INSOLATION OF LATE MARCH SUNSHINE MAY BRING VALUES BACK
TOWARD 60. EITHER WAY...THE SHARP CHANGE MEANS JACKETS/SWEATERS
WILL COME IN HANDY ON SATURDAY.
AS FOR SATURDAY PRECIPITATION...THE BIG FORCING SHIFTS WELL OFFSHORE
EARLY...WITH VERY DRY AIR ABOVE 7700 MB ARRIVING BY NOON WHILE
NORTHERLY FLOW ASSERTS IN THE CLOUD LAYER BELOW. THIS TYPICALLY
LEADS TO MORE OF A SLATE-GRAY SKY WITH LITTLE OR NO NOTABLE
RAIN...THOUGH PERHAPS ENOUGH MOISTURE TO SQUEEZE OUT DRIZZLE OR VERY
LIGHT RAIN FROM TIME TO TIME.
ON SATURDAY NIGHT...THE LOW CLOUDS AND NORTHERLY FLOW CONTINUES BUT
SPEEDS SHOULD BEGIN TO RELAX ESPECIALLY WEST OF U.S. 77/IH 69E.
HOWEVER...THE POSSIBILITY FOR SOME MEASURABLE LIGHT RAIN MAY
ACTUALLY INCREASE AS A PIECE OF ENERGY MAY BE ABLE TO EJECT OUT OF
THE SUPPRESSED 500 MB SUBTROPICAL CUTOFF LOW THAT INITIALLY CREATED
TONIGHT'S ACTION FROM INITIAL IMPULSE(S)...AND GET CLOSE ENOUGH TO
THE VALLEY TO INCREASE DEEP LAYER MOISTURE AFTER MIDNIGHT AND
MAINTAIN SOME CHANCE FOR LIGHT RAIN. FOR TEMPERATURES...THE FARTHER
INLAND THE COOLER IT WILL BE AND COASTAL READINGS GET VERY TRICKY AS
A VEER BACK TOWARD THE NORTHEAST COULD KEEP THE BEACHES INSULATED
AND HOLD TEMPERATURES ALONG AND EAST OF HIGHWAY 77 FROM FALLING ALL
THAT MUCH.
LONG TERM /SUNDAY THROUGH FRIDAY/...THE LARGE AND DEEP 500 MB TROUGH
AXIS OVER THE CENTRAL PORTION OF THE LOWER 48 STATES WILL START
SHIFTING OUT TO THE EAST TOWARDS THE EAST COAST ON SUN AND MON.
THIS WILL ALLOW WEAK TO MODERATE MID LEVEL AND SURFACE RIDGING TO
BUILD OVER THE RGV AREA THROUGH TUES. THE LOW LEVEL WAA WILL
INCREASE QUICKLY AS THE S-SE SURFACE FLOW RETURNS NEXT WEEK AND
THE DIURNAL HEATING INCREASES. OVERALL DEEP LAYER RH VALUES REMAIN
PRETTY LIMITED THROUGHOUT MOST OF NEXT WEEK. ANOTHER PRETTY STRONG
AND FAST MOVING 500 MB SHORT WAVE WILL DIVE SE OUT OF THE PACIFIC
NW PUSHING INTO THE SOUTH CENTRAL PLAINS STATES LATE NEXT WEEK.
THIS WILL USHER THROUGH A PRETTY DRY COLD FRONT THROUGH THE AREA
THURS NIGHT WITH A FAIRLY MILD AND DRY PACIFIC AIRMASS SPREADING
OVER THE REGION FRI.
MODEL TO MODEL CONSISTENCY BETWEEN THE GFS AND THE ECMWF IS PRETTY
GOOD ON THE BROAD SYNOPTIC SCALE THROUGH THURS. THE MODELS THEN
DIVERGE QUITE A BIT FOR NEXT FRI 3/25 WITH THE ECMWF SHOWING A MUCH
WARMER TREND VERSUS THE GFS FOR THIS DAY. OTHERWISE PRETTY GOOD
AGREEMENT SHOWS UP BETWEEN THE TWO LONGER RANGE MODEL SETS THROUGH
NEXT THURS FOR TEMPS. WILL STICK PRETTY CLOSE TO A MODEL BLEND
THROUGH DAY 7 FOR TEMPS. THE ECMWF HAS A DRIER BIAS FOR POPS THROUGH
NEXT FRI VERSUS THE GFS. WILL MAINTAIN THE SLGT CHC POPS FOR SUN AND
FOR THE END OF NEXT WEEK FOR CONSISTENCY REASONS AS AM NOT CONFIDENT
ENOUGH TO TOTALLY ELIMINATE THE RAIN CHCS FROM THE LONGER RANGE
WORDING.
MARINE...NOW THROUGH SATURDAY NIGHT...THE QUIETNESS OF LATE CRASHES
INTO NOISE FIRST WITH THE POTENTIAL FOR GUSTY/RAINY/HAIL-Y
THUNDERSTORMS EARLY SATURDAY FOLLOWED BY THE RAPID INCREASE IN FIRST
NORTHEAST THAN NORTH/NORTHEAST FLOW AS THE STRONG HIGH PRESSURE
RIDGE SURGES INTO THE GULF BY OR SOON AFTER DAYBREAK. EXPECT A
PERIOD OF 25 KNOT WINDS WITH PERHAPS A FEW GUSTS TO GALE
FORCE...THOUGH COLD ADVECTION DOESN'T APPEAR THAT IMPRESSIVE TO
HOIST GALE WARNINGS AT THIS POINT. WILL SET UP A HIGH END SMALL
CRAFT ADVISORY FOR BOTH WIND AND SEAS TO BEGIN JUST BEFORE DAYBREAK
SATURDAY...WITH CONDITIONS CONTINUING THROUGH SATURDAY NIGHT ACROSS
THE GULF FOR WIND AND SEAS AND QUITE POSSIBLY FOR PART OF SATURDAY
EVENING ACROSS LAGUNA MADRE.
SUNDAY THROUGH WEDNESDAY...THE STRONG POST FRONTAL PGF WILL MAINTAIN
SCA CONDITIONS INTO SUN FOR THE LOWER TX GULF WATERS. THE PGF
THEN WEAKENS BRIEFLY ON MON ALLOWING FOR FAIRLY CALM MARINE
CONDITIONS TO PREVAIL. THE PGF WILL THEN START STRENGTHENING ONCE
AGAIN ON TUES AS A SURFACE LOW STARTS TO DEVELOP OVER THE CENTRAL
PLAINS STATES ON TUES AND WED. THIS LOW WILL INTERACT WITH THE
BROAD SURFACE RIDGE OVER THE GULF OF MEX AND THE SOUTHEASTERN
STATES TO PUSH THE MARINE CONDITIONS BACK UP CLOSE TO SCA LEVELS
LATER IN THE CWF PERIOD.
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY FROM 4 AM SATURDAY TO 7 AM CDT SUNDAY FOR
GMZ130-132-135-150-155-170-175.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV
19/59Hazardous weather outlook, Mar 18, 4:29 PM CDT, 8 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 429 PM CDT FRI MAR 18 2016 TXZ248>257-192130- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 429 PM CDT FRI MAR 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH TEXAS. .DAY ONE...TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE FORECAST BEGINNING AROUND MIDNIGHT TONIGHT. ANY OF THE STRONGER OR SEVERE THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AN ELEVATED RISK OF RIP CURRENTS IS ANTICIPATED AT THE BEACHES OF SOUTH PADRE ISLAND AND AT BOCA CHICA BEACH THROUGHOUT THE ENTIRE FORECAST PERIOD. A WIND ADVISORY MAY BE NEEDED FOR ALL OR PORTIONS OF DEEP SOUTH TEXAS AND THE RIO GRANDE VALLEY TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... RESIDENTS SHOULD REPORT ANY OBSERVATIONS OF LARGE HAIL AND DAMAGING WINDS TONIGHT THROUGH EARLY SATURDAY MORNING TO LOCAL LAW ENFORCEMENT AND THE NATIONAL WEATHER SERVICE OFFICE IN BROWNSVILLE. GMZ130-132-135-150-155-170-175-192130- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 429 PM CDT FRI MAR 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TONIGHT SMALL CRAFT ADVISORIES ARE IN EFFECT FOR THE LOWER TEXAS COASTAL WATERS BEGINNING AFTER MIDNIGHT TONIGHT DUE TO STRONG WINDS AND ROUGH SEAS PRODUCED BY THE PASSAGE OF A COLD FRONT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE ANTICIPATED BEGINNING AROUND MIDNIGHT TONIGHT DUE TO THE PASSAGE OF THE FRONT AND A DISTURBANCE IN THE MIDDLE LAYERS OF THE ATMOSPHERE. ANY OF THE STRONGER OR SEVERE THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SMALL CRAFT ADVISORIES ARE ANTICIPATED TO BE NEEDED SATURDAY THROUGH SUNDAY NIGHT...AND AGAIN TUESDAY THROUGH THURSDAY. BRIEF PERIODS OF GALE FORCE WIND GUSTS CANNOT BE RULED OUT SATURDAY MORNING AND AFTERNOON. .SPOTTER INFORMATION STATEMENT... MARINERS SHOULD REPORT ANY OBSERVATIONS OF LARGE HAIL AND DAMAGING WINDS TONIGHT THROUGH EARLY SATURDAY MORNING TO THE UNITED STATES COAST GUARD AND THE NATIONAL WEATHER SERVICE OFFICE IN BROWNSVILLE. 19
In the hours before
Special weather statement, Mar 18, 11:25 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1125 PM CDT FRI MAR 18 2016
TXZ248-252-190515-
ZAPATA TX-STARR TX-
1125 PM CDT FRI MAR 18 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN STARR...SOUTHEASTERN
ZAPATA AND SOUTHWESTERN JIM HOGG COUNTIES UNTIL 1215 AM CDT...
AT 1124 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MORALES-SANCHEZ...OR NEAR LOPENO...MOVING SOUTHEAST AT 35 MPH.
HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE... ZAPATA...LOPENO...VIBORAS...MORALES-
SANCHEZ...FALCON LAKE ESTATES...FALCON SHORES...FALCON HEIGHTS...NEW
FALCON AND SIESTA SHORES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT FOR
CENTRAL TEXAS.
LAT...LON 2696 9924 2687 9895 2679 9895 2678 9873
2645 9902 2657 9917 2662 9918 2668 9921
2672 9921 2675 9924 2679 9924 2682 9926
2685 9927 2686 9929
TIME...MOT...LOC 0424Z 297DEG 31KT 2677 9918
TORRESSpecial weather statement, Mar 18, 11:58 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1158 PM CDT FRI MAR 18 2016
TXZ250-251-253-190545-
KENEDY TX-HIDALGO TX-BROOKS TX-
1158 PM CDT FRI MAR 18 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN STARR...SOUTHWESTERN
KENEDY...SOUTHERN BROOKS AND NORTH CENTRAL HIDALGO COUNTIES UNTIL
1245 AM CDT...
AT 1157 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 8 MILES WEST OF ARMSTRONG TO 8 MILES SOUTHWEST
OF EL COYOTE RANCH AIRPORT. MOVEMENT WAS EAST AT 35 MPH.
HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ARMSTRONG...RACHAL...ENCINO...EL COYOTE RANCH AIRPORT...U S 77 BORDER
PATROL STATION...NORIAS AND ARMSTRONG RANCH AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT FOR
CENTRAL TEXAS.
LAT...LON 2700 9765 2667 9782 2671 9836 2678 9832
2678 9842 2688 9842 2706 9838
TIME...MOT...LOC 0457Z 248DEG 33KT 2690 9792 2680 9833
TORRESSpecial weather statement, Mar 19, 12:35 AM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1235 AM CDT SAT MAR 19 2016
TXZ250-252-253-190615-
HIDALGO TX-BROOKS TX-STARR TX-
1235 AM CDT SAT MAR 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN STARR...SOUTH
CENTRAL BROOKS AND NORTH CENTRAL HIDALGO COUNTIES UNTIL 115 AM CDT...
AT 1234 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
LA REFORMA...OR 13 MILES NORTH OF MCCOOK...MOVING EAST AT 30 MPH.
HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PUERTO RICO...SAN ISIDRO...LA REFORMA...SANTA CATARINA...SANTA ELENA...LA
GLORIA...DELMITA AND DIAMOND O RANCH AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT FOR
CENTRAL TEXAS.
LAT...LON 2679 9806 2657 9822 2665 9862 2678 9852
2678 9842 2684 9842
TIME...MOT...LOC 0534Z 065DEG 25KT 2668 9841
TORRESThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 9:57 PM CDT | Severe Thunderstorm Warning | BRO | Zapata | 33 min |
| Mar 18, 10:30 PM CDT | Severe Thunderstorm Warning | BRO | Zapata | 21 min |
| Mar 18, 11:18 PM CDT | Severe Thunderstorm Warning | BRO | Jim Hogg | 27 min |
| Mar 18, 11:25 PM CDT | Special Weather Statement | BRO | Starr | 50 min |
| Mar 18, 11:44 PM CDT | Severe Thunderstorm Warning | BRO | Starr, Zapata | 46 min |
| Mar 18, 11:45 PM CDT | Severe Thunderstorm Warning | BRO | Brooks, Jim Hogg | 30 min |
| Mar 18, 11:58 PM CDT | Special Weather Statement | BRO | Brooks | 47 min |
| Mar 19, 12:02 AM CDT | Areal Flood Advisory | BRO | Zapata | 88 min |
| Mar 19, 12:19 AM CDT | Severe Thunderstorm Warning | BRO | Brooks, Kenedy | 41 min |
| Mar 19, 12:31 AM CDT | Severe Thunderstorm Warning | BRO | Starr, Zapata | 44 min |
| Mar 19, 12:35 AM CDT | Special Weather Statement | BRO | Hidalgo | 40 min |
| Mar 19, 12:45 AM CDT | Areal Flood Advisory | BRO | Starr, Zapata | 90 min |
| Mar 19, 12:45 AM CDT | Special Marine Warning | BRO | 45 min | |
| Mar 19, 12:54 AM CDT | Areal Flood Advisory | BRO | Brooks, Kenedy | 96 min |
| Mar 19, 1:11 AM CDT | Flash Flood Warning | BRO | Starr, Zapata | 94 min |
| Mar 19, 1:18 AM CDT | Special Weather Statement | BRO | Starr | 42 min |
| Mar 19, 1:52 AM CDT | Special Weather Statement | BRO | Cameron | 38 min |
| Mar 19, 5:19 AM CDT | Wind Advisory | BRO | Kenedy | 10 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.